The separability of the Gauss map and the reflexivity for a projective surface

Satoru Fukasawa, Hajime Kaji

    Research output: Contribution to journalArticle

    6 Citations (Scopus)

    Abstract

    It is known that if a projective variety X in P N is reflexive with respect to the projective dual, then the Gauss map of X defined by embedded tangent spaces is separable, and moreover that the converse is not true in general. We prove that the converse holds under the assumption that X is of dimension two. Explaining the subtleness of the problem, we present an example of smooth projective surfaces in arbitrary positive characteristic, which gives a negative answer to a question raised by S. Kleiman and R. Piene on the inseparability of the Gauss map.

    Original languageEnglish
    Pages (from-to)699-703
    Number of pages5
    JournalMathematische Zeitschrift
    Volume256
    Issue number4
    DOIs
    Publication statusPublished - 2007 Aug

    Fingerprint

    Gauss Map
    Reflexivity
    Separability
    Converse
    Tangent Space
    Positive Characteristic
    Projective Variety
    Two Dimensions
    Arbitrary

    Keywords

    • Gauss map
    • Reflexive
    • Separable

    ASJC Scopus subject areas

    • Mathematics(all)

    Cite this

    The separability of the Gauss map and the reflexivity for a projective surface. / Fukasawa, Satoru; Kaji, Hajime.

    In: Mathematische Zeitschrift, Vol. 256, No. 4, 08.2007, p. 699-703.

    Research output: Contribution to journalArticle

    @article{1059c0f842ff49eeae8a2841e6285e2d,
    title = "The separability of the Gauss map and the reflexivity for a projective surface",
    abstract = "It is known that if a projective variety X in P N is reflexive with respect to the projective dual, then the Gauss map of X defined by embedded tangent spaces is separable, and moreover that the converse is not true in general. We prove that the converse holds under the assumption that X is of dimension two. Explaining the subtleness of the problem, we present an example of smooth projective surfaces in arbitrary positive characteristic, which gives a negative answer to a question raised by S. Kleiman and R. Piene on the inseparability of the Gauss map.",
    keywords = "Gauss map, Reflexive, Separable",
    author = "Satoru Fukasawa and Hajime Kaji",
    year = "2007",
    month = "8",
    doi = "10.1007/s00209-006-0085-0",
    language = "English",
    volume = "256",
    pages = "699--703",
    journal = "Mathematische Zeitschrift",
    issn = "0025-5874",
    publisher = "Springer New York",
    number = "4",

    }

    TY - JOUR

    T1 - The separability of the Gauss map and the reflexivity for a projective surface

    AU - Fukasawa, Satoru

    AU - Kaji, Hajime

    PY - 2007/8

    Y1 - 2007/8

    N2 - It is known that if a projective variety X in P N is reflexive with respect to the projective dual, then the Gauss map of X defined by embedded tangent spaces is separable, and moreover that the converse is not true in general. We prove that the converse holds under the assumption that X is of dimension two. Explaining the subtleness of the problem, we present an example of smooth projective surfaces in arbitrary positive characteristic, which gives a negative answer to a question raised by S. Kleiman and R. Piene on the inseparability of the Gauss map.

    AB - It is known that if a projective variety X in P N is reflexive with respect to the projective dual, then the Gauss map of X defined by embedded tangent spaces is separable, and moreover that the converse is not true in general. We prove that the converse holds under the assumption that X is of dimension two. Explaining the subtleness of the problem, we present an example of smooth projective surfaces in arbitrary positive characteristic, which gives a negative answer to a question raised by S. Kleiman and R. Piene on the inseparability of the Gauss map.

    KW - Gauss map

    KW - Reflexive

    KW - Separable

    UR - http://www.scopus.com/inward/record.url?scp=34249058526&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=34249058526&partnerID=8YFLogxK

    U2 - 10.1007/s00209-006-0085-0

    DO - 10.1007/s00209-006-0085-0

    M3 - Article

    VL - 256

    SP - 699

    EP - 703

    JO - Mathematische Zeitschrift

    JF - Mathematische Zeitschrift

    SN - 0025-5874

    IS - 4

    ER -